Alert archive / North Dakota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 104, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 14, 1999, 12:30 AM CDT for Foster County, North Dakota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 1999, 12:30 AM CDT (05:30 UTC)
- Expired
- Jul 14, 1999, 1:30 AM CDT
- In force
- 60 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties
County Foster County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 117 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 9:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2357 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1627 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:30 PM CDT, 9 hours earlier.
Area forecast discussion, Jul 13, 3:30 PM CDT, 9 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 PM CDT TUE JUL 13 1999 A SHORT WAVE WILL MOVE ACROSS SOUTHERN CANADA TONIGHT. SATELLITE SHOWS A BAND OF CLOUD FROM HVR IN NORTH CENTRAL MONTANA INTO CENTRAL MANITOBA. CONVECTION IS OCCURING NORTHEAST OF GLASCOW NEAR ROCK GLEN IN SASKATCHEWAN AND WILL LIKELY MOVE EAST SOUTHEAST INTO NORTHWEST ND THIS EVENING. TEMPS IN THE WEST HAVE PUSHED INTO THE LOWER 90S WITH DEWPOINTS IN THE 50S WHILE IN CENTRAL ND TEMPS REMAIN IN THE 80S BUT WITH DEWPOINTS MAINLY IN THE 60S. UNSTABLE AIRMASS IS CAPPED...ESPECIALLY IN SOUTH CENTRAL ND WHERE TEMPS HAVE TO EXCEED 90 TO BREAK CAP. WOULD EXPECT MAIN ACTIVITY IN THE WEST EARLY MOVING INTO CNTRL ND THIS EVENING AS MID LEVEL COOLING OCCURS. SOME TSTORMS LIKELY SEVERE AS CAPE WILL BE IN EXCESS OF 1500. THE MODELS NOW HOLD BACK ON MOVING SURFACE LOW OUT OF AREA TO THURSDAY...WITH WEDNESDAY WARMER THAN PREVIOUS MODELS HAD INDICATED. WILL CONTINUE TO LOOK FOR A CHANCE OF TSTMS DEVELOPING IN THE AFTERNOON AND CONT INTO THE NIGHT WEDNESDAY AND THURSDAY. .BIS...NONE. TSW
In the hours before
Special weather statement, Jul 13, 9:15 PM CDT, 3 hours 15 minutes before
NDZ001-009-017-018-031-032-140230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 915 PM CDT TUE JUL 13 1999 ...THE SEVERE THUNDERSTORM WATCH FOR NORTHWEST NORTH DAKOTA HAS BEEN CANCELLED... WILLISTON...WATFORD CITY...AND BEACH ARE NO LONGER IN THE WATCH. THE MAIN THREAT OF SEVERE THUNDERSTORMS HAS MOVED TO THE EAST. A SEVERE THUNDERSTORM WATCHS REMAIN IN EFFECT FOR NORTH CENTRAL NORTH DAKOTA UNTIL 10 PM CDT...AND FOR SOUTH CENTRAL AND NORTHEAST NORTH DAKOTA UNTIL 2 AM CDT. TSW
Special weather statement, Jul 13, 9:15 PM CDT, 3 hours 15 minutes before
NDZ001-009-017-018-031-032-140230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 915 PM CDT TUE JUL 13 1999 ...THE SEVERE THUNDERSTORM WATCH FOR NORTHWEST NORTH DAKOTA HAS BEEN CANCELLED... WILLISTON...WATFORD CITY...AND BEACH ARE NO LONGER IN THE WATCH. THE MAIN THREAT OF SEVERE THUNDERSTORMS HAS MOVED TO THE EAST. A SEVERE THUNDERSTORM WATCHS REMAIN IN EFFECT FOR NORTH CENTRAL NORTH DAKOTA UNTIL 10 PM CDT...AND FOR SOUTH CENTRAL AND NORTHEAST NORTH DAKOTA UNTIL 2 AM CDT. TSW
Local storm report, Jul 13, 11:00 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1100 PM CDT TUE JUL 13 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM KENMARE 3W ND 1.00 INCH HAIL
07/13/99 WARD
0550 PM LIGNITE ND 1.00 INCH HAIL
07/13/99 BURKE
0645 PM KENMARE ND TORNADO
07/13/99 WARD LOCAL TELEVISION REPORTED
TORNADO SOUTH OF KENMARE
0652 PM COULEE 2N ND TORNADO
07/13/99 WARD AIR FORCE OBSERVERS
REPORTED TWO TORNADOS
NORTH OF COULEE
0719 PM BERTHOLD 2W ND TORNADO
07/13/99 WARD SKYWARN SPOTTERS REPORTED
TORNADO
0735 PM MINOT 5W ND TORNADO
07/13/99 WARD PUBLIC REPORT
0742 PM BERTHOLD ND 1.75 INCH HAIL
07/13/99 WARD
0743 PM MINOT ND 0.75 INCH HAIL
07/13/99 WARD
0745 PM MINOT ND 75 MPH WIND GUST
07/13/99 WARD SKYWARN SPOTTERS
0748 PM MINOT ND 2.75 INCH HAIL
07/13/99 WARD
0752 PM MINOT ND 2.00 INCH HAIL
07/13/99 WARD
0800 PM LOGAN ND 2.75 INCH HAIL
07/13/99 WARD
0811 PM SAWYER ND 1.75 INCH HAIL
07/13/99 WARD
HWThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:03 PM CDT | Severe Thunderstorm Warning | BIS | Renville | 57 min |
| Jul 13, 7:15 PM CDT | Tornado Warning | BIS | Ward | 30 min |
| Jul 13, 7:45 PM CDT | Tornado Warning | BIS | Ward | 30 min |
| Jul 13, 8:10 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 60 min |
| Jul 13, 8:17 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 58 min |
| Jul 13, 8:38 PM CDT | Tornado Warning | BIS | McHenry, Ward | 37 min |
| Jul 13, 9:02 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Sheridan | 58 min |
| Jul 13, 9:15 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 60 min |
| Jul 13, 9:28 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 62 min |
| Jul 13, 10:13 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 62 min |
| Jul 13, 10:55 PM CDT | Severe Thunderstorm Warning | BIS | Pierce | 50 min |
| Jul 13, 11:30 PM CDT | Tornado Warning | BIS | Pierce, Wells | 60 min |
| Jul 14, 1:07 AM CDT | Severe Thunderstorm Warning | BIS | Wells | 68 min |
| Jul 14, 1:45 AM CDT | Severe Thunderstorm Warning | BIS | Foster | 60 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.